Current Drug Safety

Dr. Seetal Dodd
University of Melbourne
Geelong, 3220
Australia

Back

Meprobamate-Induced Fixed Drug Eruption

Author(s): Ahmed Zaiem, Widd Kaabi, Talel Badri, Ghozlane Lakhoua, Rym Sahnoun, Sarrah Kastalli, Riadh Daghfous, Mohamed Lakhal and Sihem El Aidli

Affiliation: National Center of Pharmacovigilance, 9 Avenue du Dr Zouhaier Essafi 1006, Tunis, Tunisia.

Keywords: Fixed drug eruption, meprobamate, patch-test.

Abstract:

Meprobamate is usually a safe drug prescribed for anxiety disorders. Fixed drug eruption (FDE) is an exceptional cutaneous adverse effect of this drug. We report a case of FDE induced by meprobamate with positive patch test. A 22-year-old woman was prescribed for depression meprobamate, aceprometazine, valpromide and lorazepam. On the second day of treatment, the patient presented red erythematous and pruriginous plaques in the limbs and the face. After stopping the previous treatment, the patient's lesions resolved completely within 3 weeks with residual pigmentation. One month later, patch tests were performed and were positive to meprobamate. Exceptional cases of FDE were reported in literature with meprobamate. None has reported the use of patch test to confirm the diagnosis.

Reprint ePrint Rights & PermissionsPrintExport

Article Details

VOLUME: 9
ISSUE: 2
Page: [161 - 162]
Pages: 2
DOI: 10.2174/1574886309666140121105737